Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ


Posted by jamie on December 13, 1999, at 2:47:15

In reply to MY BABY and CELEXA/TRAZADONE/ATIVAN cocktail!!, posted by MamaKitty on December 12, 1999, at 8:56:53

> ok everyone,I need all the info you've got...

> MamaKitty

No prob MamaKitty. I looked up this topic in The Pill Book and the PDR (Physician's Desk Reference). There have been scientific tests on rats and rabbits, but not humans. They are too lengthy and numerous to cite here. But to summarize, all drugs have caused abnormalities with the fetus in doses ranging from 2 to 10 times MRHD (maximum recommended human dose). So problems have occurred in animals, but at higher doses than are given to humans. The lowest 'no effect' dose was six tenths of MRHD...that was with Celexa. The other ssri 'no effect' doses were at or above MRHD. So basically cutting your dose in half is probably safe according to the scientific studies. But again, this hasn't been tested in humans. Just referencing from animal studies.

Trazodone and all the benzos are contraindicated in pregnancy at any dose. So those are definitely out the window. Prozac is probably the safest of them all, if you need to stay on an antidepressant. It showed no abnormalities in animals at all, but hasn't been tested in humans. If you stay with Celexa, cut the dose to six tenths your current dose.

But consider also the concern of the fetus is irrelevent if the mother is suicidal, or severely depressed that she can't responsibly care for the developing fetus (not eating well, drinking alcolohol, smoking, general bad health, etc). This statement from the Pill Book sums it up: "Do not take xyz without first seeing your doctor and reviewing the benefits of therapy against the risk of taking it." It is a risk/benefit decision. But generally the ssris appear safe in low doses (especially prozac), but not trazodone or any benzos at any dose. My concern, which I didn't see mentioned, was the baby withdrawing from the antidepressant after being born. Even at a low dose withdrawing is uncomfortable to many of us. With a long halflife and smooth withdrawal that might be one more good reason to switch to prozac for the next 9 months if you need to stay on an antidepressant. Regardless of what you do, insomnia appears to be a real problem you'll have to bear for the next 9 months. By the way, congratulations! Hope all goes well. With a thoughtful caring mother like you, I think the baby will be just fine. :-) jamie

ps All these drugs pass through the milk to the baby, so breast feeding is not an option.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:jamie thread:16732